Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rayataz to Lexiva
Oct 10, 2006

Hello,

I've been on Epzicom, Rayataz, Novir for 10 month now. I had good VL surpression within weeks. My CD4 went up from 250 to 377 (20% to 30%) - so far so good. I have problems with my stomach al the time (accid) as well as high biliburin levels. For the last two++ month I had most days bad fatigue. Today my doctor switched my Rayataz to Lexiva. He thinks that might help with the stomach problems and elevated biliburin. As to the fatigue he wasn't sure... Does that switch sound like a good move to you? Is the risk of liphostrophy higher with Lexiva than Rayataz? What about other side effects?

Thanks :o)

Response from Dr. Wohl

The best reason to switch you from Reyataz may be that now you can freely use medications to treat acid reflux (drugs like Prilosec or Nexium). These drugs can not be taken with Reyataz. It seems less likely the Reyataz itself was causing the stomach problems you had, although, if your symptoms have improved, that may be the case. Certainly, the bilirubin will go down but, most people do not have symptoms associated with elevations of bilirubin unless they are very high.

There are no data to suggest Lexiva will cause more body shape issues than Reyataz - and frankly, the data are unclear regarding protease inhibitors by themselves and fat changes (despite popular opinion). It is possible that your triglyceride levels will go up on Lexiva compared to Reyataz, but that can be managed. So, overall, if you are feeling better and your counts are still great, this has been a good move.

DW



Previous
The panacos drug in develpment.
Next
jaundice as reyetaz side-effect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement